MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The catheter (subject device) was returned for analysis, and it was found that the (ptfe) polytetrafluoroethylene inner lining had peeled during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was returned cut.The operator cut the catheter during the procedure.There was procedural fluid/blood in the catheter flow path.The catheter shaft was kinked.The distal tip was found to be intact.During a functional inspection, the 0.023" pin gauge was inserted into the hub and met the proximal shaft.The hub and partial shaft were flushed, and a 0.0158" patency mandrel was inserted, the patency could not be advanced totally.There was a blockage within the shaft.The patency mandrel was inserted distally and could be advanced 2cm into the shaft, the shaft was cut at that location and the stent was identified.The markers of the stent were cut in error during analysis in the attempt to remove the stent from the catheter shaft.Procedural fluid/blood exited the catheter shaft.There what appeared to be (ptfe) polytetrafluoroethylene inner lining peeling removed from the stent.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event was confirmed based on analysis.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received from the customer indicated that continuous flush was maintained throughout the clinical procedure.The dr's tried to advance the stent through the microcatheter.As they advanced through the hub and ~5cm into the microcatheter the stent stopped, they tried to push it through this resistance, but it would not go.They then tried to retrieve the stent by pulling back on the delivery wire, when they pulled back the stent did not come back and stayed in the microcatheter, the delivery wire was removed.The access was very tricky for this case, so they cut the microcatheter distal to the stent and used an exchange length wire to exchange the microcatheter and continue the case.The operator cut the catheter during the procedure.There was procedural fluid/blood in the catheter hub.The hub and partial shaft were flushed, and a 0.0158" patency mandrel was inserted, the patency could not be advanced totally.There was a blockage within the shaft.The patency mandrel was inserted distally and could be advanced 2cm into the shaft, the shaft was cut at that location and the stent was identified.The markers of the concurrent stent were cut in error during analysis in the attempt to remove the stent from the catheter shaft.Procedural fluid/blood exited the catheter shaft.There what appeared to be ptfe inner lining peeling removed from the stent.The catheter inner shaft may have been damaged if force was applied to advance the stent.There stent may have been damaged during transfer causing the resistance.The as reported 'catheter shaft friction' as well as the analyzed 'catheter shaft kinked/bent', 'catheter shaft block/occluded' and 'catheter ptfe inner lining peeling' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20522907
Report Number3008881809-2024-00500
Device Sequence Number7969792
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Catalogue NumberM0031681900
Device Lot Number24493990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER)
Patient SexUnknown